Alert archive / Illinois / Tornado Warnings in 1999

Tornado Warning 33, NWS Paducah, KY

June 6, 1999Pulaski County, Illinois

NWS Paducah, KY issued this tornado warning at Jun 6, 1999, 4:21 PM CDT for Pulaski County, Illinois. It was in force for 39 min. 1 report came from inside the area while it was in force.

The area

The counties it named, with what was reported inside it.

The facts

Issued
Jun 6, 1999, 4:21 PM CDT (21:21 UTC)
Expired
Jun 6, 1999, 5:00 PM CDT
In force
39 min
Issued by
NWS Paducah, KY
Area
Whole counties

County Pulaski County, IL

The radar

The Paducah radar (KPAH), 36 km from the middle of the area, began a volume at 21:23 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Jun 6, 4:40 PM CDTThunderstorm Wind 50Mounds, ILPower lines were blown down.

NCEI Storm Data entries that began inside the alert's area while it was in force. Before 2003 the local storm report archive is thin, so this is the record of what happened rather than what was phoned in.

The nearest sounding before it

Nashville Metro, TN (KBNA), launched 12:00Z, 9.4 hours before the alert went out and 256 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Nashville Metro, TN at 12:00Z on 1999-06-06Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 415 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Nashville Metro, TN at 12:00Z on 1999-06-06The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 14 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
415 J/kg
Mixed-layer CIN
-82 J/kg
Mixed-layer LCL
1067 m above ground
0-6 km bulk shear
23 kt
0-1 km storm-relative helicity
14 m²/s²
0-3 km storm-relative helicity
168 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.2

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

848 
WFUS1 KPAH 062122 RRA
TORPAH
ILC153-062200-

BULLETIN - EAS ACTIVATION REQUESTED
TORNADO WARNING
NATIONAL WEATHER SERVICE PADUCAH KY
421 PM CDT SUN JUN 6 1999

THE NATIONAL WEATHER SERVICE IN PADUCAH HAS ISSUED A

* TORNADO WARNING FOR...
  PULASKI COUNTY IN SOUTHERN ILLINOIS

* UNTIL 500 PM CDT

* AT 415 PM...A PILOT OBSERVED A TORNADO 25 MILES NORTHWEST
  OF PADUCAH...NEAR GRAND CHAIN...MOVING SLOWLY NORTHEAST.

* SOME LOCATIONS AFFECTED...
  PERKS

TAKE COVER NOW
&


DH

What forecasters said that day

The local office's own words before this tornado warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Paducah, KY wrote its last area forecast discussion before this tornado warning went out at Jun 6, 2:00 PM CDT, 2 hours 21 minutes earlier.

Area forecast discussion, Jun 6, 2:00 PM CDT, 2 hours 21 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE PADUCAH KY
200 PM CDT SUN JUN 6 1999

HIGH PRESSURE OVER MID SOUTH ALLOWING LOW LAYER SLY RETURN FLOW OF
HOT/HUMID AIR. VISIBILE IMAGERY DEPICTS DIURNAL CU FIELD...AND SHOWS
WEAK VORT MAX PICKED UP BY MODELS...CURRENTLY DRIFTING NNW ACROSS
WCNTL TN. THIS FEATURE IS CURRENTLY INTERACTING WITH UNSTABLE PM AIR
AND TOUCHING OFF WIDELY SCT TSRA. WL CONT CLOSE MONITOR UP TO PRESS
TIME FOR FINAL BREAK-OUT OF LINGERING EVENING POP THAT WL BE
NECESSARY.

OTHERWISE CAN SEE NO REASON TO DEVIATE FROM BASIC FORECAST STRATEGY.
IE WHILE THERE IS PROBABLY A SMALL DIURNAL CHANCE POP EACH DAY...NWP
CONTS TO SUGGEST NUMBERS TOO LOW TO CALL FOR IN BODY OF ZONES. WL
THEREFORE MAINTAIN BASICALLY WARM/DRY FORECAST TIL SIGNIFICANT
TRIGGER TO FOCUS CONVECTION IS IDENTIFIED. DID NOTE THAT TIME/HEIGHT
CROSS SECTIONS REVEALED MORE MOISTURE IN LOWER ATMOSPHERE
MONDAY...CAUSING NWP TO JUMP TOWARD BUT STILL <30%. SOMETHING TO
WATCH ON NEXT RUN.

GUIDANCE NUMBERS ARE CONSISTENT/CLOSE AND WL FOLLOW IN GENERAL.

.PAH...NONE.
DH

The office that day

Everything else NWS Paducah, KY issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 6, 4:01 PM CDTSevere Thunderstorm WarningPAHPulaski59 min
Jun 6, 4:49 PM CDTFlash Flood WarningPAHPulaski3 hr
Jun 6, 5:40 PM CDTFlash Flood WarningPAHMassac3 hr
Jun 6, 6:26 PM CDTSevere Thunderstorm WarningPAHGallatin49 min
Jun 6, 6:49 PM CDTSevere Thunderstorm WarningPAHWhite61 min

Nearby

Tornado Warnings in Illinois, 1999Every tornado warning in 1999Tornadoes in 1999

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; verification from NCEI's Storm Data; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.